MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the results of the product received for evaluation on (b)(6) 2024, which presented a ductile, tensile overload fracture of the core wire.As received, the specimen consisted of one-1 each pkg-safari2 275cm x sml crv 5p; returned coiled and loose without the j-straightener and dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the core wire at 0.1 cm from the distal tip weld mass with approximately 150 cm of concurrent stretched coil damage beginning at the distal tip.The specimen also presented kink damage at 163.5cm, 164.5cm and 170cm from the distal aspect of the formed curve.There was no mention of the ductile, tensile overload fracture of the core wire material in the event description; therefore, the exact timing cannot be confirmed.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the dfu, operational instructions, preparation for use: ·inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.·verify compatibility of interacting devices prior to use.As indicated in the device instructions for use warnings: ·exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.·never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.·the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.·the curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or handling factors have contributed to the event as reported.The patient informaiton was requested and not provided.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: on removing the safari wire at the completion of the procedure it was noticed that the coil of the wire had delaminated from the core wire.No complications for the patient and case completed successfully.The doctor quoted that they had been putting a lot of shearing force back and forth along the wire when trying to deploy the medtronic valve multiple times.What troubleshooting steps, if any, resolved the issue?: na.What is the next course of action?: none needed- the procedure was completed using the original device.Patient present at time of event?: yes.Patient complications: no patient complications.Was issue present upon opening package?: no.Photo or video of issue: no.Question: is it known what caused the device damage? answer: unknown but hinting towards the force of the device tip on the wire question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: unknown.Question: when specifically during device prep or during the procedure did the device damage occur? answer: at the end of the procedure when removing the wire from the catheter question: where specifically on the device did the damage occur? answer: the tip.Information received on 21nov2024: question: can bsc confirm with the end user/ hospital what is meant by "the coil of the wire had delaminated from the core wire"? is the coil material fractured or is the coil material stretched, not fractured? answered: rep confirmed the coil material was stretched but not fractured.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key21113170
Report Number2126666-2025-00001
Device Sequence Number20752962
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)270716(10)9093296
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number9093296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown